I would switch back to Botox. I would try this first for a few injections performed consecutively, followed by filler if there is no resolve of the prominent wrinkles. Typically it will soften significantly. I think Dysport does a great job in reducing movement and giving a natural result, but not so much for the actual wrinkle.
YES! Try BOTOX again in amounts of approx. 20 units. I also have found some patients as non responders to Dysport vs Botox...
Botox is the primary treatment for the "11's". Dysport or Xeomin can generally give equivalent results to Botox. Filler can be used in this area if significant wrinkles remain after Botox. Most of the time, I would not do filler without doing Botox first. The frown area is considered a higher risk area for vascular occlusion with fillers. Correct injection technique and correct choice of filler are important in this area.
I will often use Botox or dysport to work on these lines. But once they get "etched in" filler may be needed as well. I use Perlane or Juvederm in most patients.
Whether you need just a neurotoxin like Botox or Dysport or one of those and a filler depends on what the problems is. The neurotoxins block muscle function and, thus, keep the muscle from contracting and causing the wrinkle. It, therefore, is the primary for the "11's" between the eyebrows. There is not supposed to be much difference between Botox and Dysport, but, occasionally, someone may respond better to one than the other. Also, when a physician switches from one to the other, he may confuse the dosage equivalency. If the muscle is not functioning and the lines are still there, then the lines are etched in the skin. At that point, a filler is also needed to elevate the skin surface to reduce or eliminate the lines. If your surgeon really suggested switching to a filler rather than adding a filler, see someone else. This time find an Expert Injector who really understands the indications for each.
For the glabellar 11's that you are referring to, I recommend treatment with Botox, Dysport, or Xeomin every 3-4 months to keep up the muscle inhibition. If you liked Botox better, stick with that. If there is still a crease there after keeping up your Botox for a year, then I would put a small amount of filler in to soften that a little more. If you do the filler without doing the Botox, the muscle will continue to contract and the filler there will not last as long.
Botox will always be the mainstay of treatment of the glabellar area (11's). In order to prevent deepening of the wrinkles in this area the muscle must be weakened. Fillers will not weaken the muscles. Dysport is not the same strength as Botox so dosing adjustments must be made. When the wrinkles are very deep such as in your case it may not be possible to completely take them away. We can only hope to improve their appearance. In certain situations very little filler can be used to raise the deep folds that remain after Botox has taken effect. However, this should be done with caution by experienced injectors as there are superficial blood vessels in the area. Hope this helps answer your question!
It is always difficult to answer these questions without seeing before and after pictures and also knowing how much product was injected. Dysport is not chemically equivalent to Botox. You could certainly try another round of Botox, which is less expensive before moving on to fillers. In the alternative, as these treatments act in different ways, a combination approach might be worthwhile. I note that you have fine lines on the forehead as well.
In general for the Number 11's (and in your case), Botulinum Toxin A, Botox, Xeomin, and Dysport are all equally good to help with the Number 11's.
Botox and Dysport both perform the
same function – paralyzing the muscle to reduce and smooth out wrinkles. However, some patients do tend to prefer one
over the other. If you are unhappy with
your last Dysport treatment, I recommend switching back to Botox. But keep in mind that amount distributed and
technique also effects the results. In
addition to Botox, under specific circumstances a filler (such as Restylane)
can be injected into the glabella to help fill in and smooth out facial
lines. However, this is a more advanced
technique and should only be done with an experienced provider. I hope that you find this information useful!